Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online
Ask a Urologist   »  

Pain in head of penis while urinating. Stopped taking Doxy. Stool test showed presence of EH and increased pus cells.

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 577 Questions
Question
Hello Doctor,
Two Months back, I was having pain around the penis head and area between penis and anus post urination and it continued . I was on Doxy 100 mg twice daily for 1 week and was relieved. Again the same problem happened after 2 weeks and this time was on Doxy for 2 weeks and was relieved. Now it is 2 weeks since i left Doxy and again the problem had started. The pain is majorly between the anal area and urinal area and happens upon urination and after. Doctor did DRE Examination today and was ok. Ultrasound abdomen scan was all ok for prostate and kidneys . All Blood tests came ok. Stool test showed presence of EH and increased PUS Cells with Bacteria Present . Urine Routine came ok. Now my Doc had prescribed to stay on Doxy for 1 Month twice daily. I am confused on this and need a second opinion. I am under BP Medication and taking Carca Alpha Blocker tablet. I am married . The pain is continuing now even after urination especially in between penis and anal area.
Posted Fri, 4 May 2012 in Penis Problems
 
 
Answered by Dr. Rajiv goel 7 hours later
Hi,

Thanks for your query.

Your symptoms are highly suggestive of chronic prostatitis. Chronic prostatitis can be bacterial or non bacterial inflammation of the penis and the symptoms have a tendency to reoccur even after adequate treatment and the key to successful treatment is to stick with the same doctor rather than change the doctor every few weeks.

You need to continue on doxycycline for 4 weeks. Get expressed prostatic secrections culture and senstivity done. In addition I usually advise my patients to sit in lukewarm water twice daily for 15 minutes (sitz bath).

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
 
Follow-up: Pain in head of penis while urinating. Stopped taking Doxy. Stool test showed presence of EH and increased pus cells. 13 hours later
Today i went to another Urologist who after doing DRE concluded that the prostate in inflammed and suggested to take Urine Culture immediately which i wld get results by Wednesday. He suggested me antidepressant Tryptomer 10 mg to reduce the stress on Prostatis. He suggested to stick on to Doxy until the results turnup. Why this had happened to me and what could be the possible treatment options.
 
 
Answered by Dr. Rajiv goel 7 minutes later
Hello.

Thanks for following up.

Why prostatitis happens to anyone is not known and what is going to benefit a patient is also not known. It differs from patient to patient.

I will suggest you to continue on Doxy till you get your culture report. Particular antibiotic sensitive against micro-organism causing it can be started once you get the result. Start sitz bath as previously advised and also start on alpha blocker under the guidance of your Urologist.

The treatment is difficult and painful. Just don't change urologists at the drop of hat; persist with one and he shall be able to find the right solution for you.

Hope, this helps to solve your query. Please accept my answer in case you do not have follow up queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Pain in head of penis while urinating. Stopped taking Doxy. Stool test showed presence of EH and increased pus cells. 29 minutes later
Hello,

What you mean by saying "Treatment is difficult and painful". Is this something which cannot be cured at all even after taking antibiotics for a longer duration ?. Pls advice as i this would affect my work badly as it is doing now . Also any change in lifestyle required ?
 
 
Answered by Dr. Rajiv goel 10 hours later
Dear,

Difficult and painful means that this disease has a tendency to reoccur and multiple treatments may be required over the lifetime. The treatment is essentially medical and no surgery helps.
Patients who have good bowel habits have lesser chances of having the reoccurence. Try to avoid constipation and also decrease intake of spices in your food.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor